Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Oct 13, 2001, 4:55 PM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2001, 4:55 PM CDT (21:55 UTC)
- Expired
- Oct 13, 2001, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cook County, IL, DuPage County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 44 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 132201 FFWCHI ILC031-043-197-140200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 455 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN COOK COUNTY DUPAGE COUNTY NORTHERN WILL COUNTY IN NORTHEAST ILLINOIS * UNTIL 900 PM CDT * AT 450 PM CDT(450 PM EST) THE PUBLIC REPORTED FLOODING IN GLEN ELLYN...MOUNT PROSPECT AND PLAINFIELD. WATER WAS TWO TO THREE FEET DEEP IN WHEATON ON DOWNTOWN STREETS AT 445 PM CDT. * SOME LOCATIONS AFFECTED INCLUDE... ADDISON ARLINGTON HEIGHTS BARRINGTON BOLINGBROOK BARTLETT BEDFORD PARK PLAINFIELD WHEATON BLOMINGDALE MOUNT PROSPECT IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. A CAR OR SMALL TRUCK WILL FLOAT IN ABOUT 2 FEET OF WATER... EVEN WITH 4 WHEEL DRIVE. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE THROUGH FLOODED ROADS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. REPORT SEVERE WEATHER OR FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4217 8773 4174 8760 4164 8827 4216 8825 $$ WILSON NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:10 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 13, 3:10 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 310 PM CDT SAT OCT 13 2001 HAVE BEEN MONITORING RAINFALL PAST SEVERAL HRS. RAINFALL RATES HAVE BEEN AROUND 1 IN/HR SINCE AROUND 1 PM CDT...BUT ONLY REPORTS ARE OF STANDING WATER IN FIELDS...NOT ON ROADS SO HAVE HELD OFF ON ANY ADVSRYS ATTM. RIVERS ARE ONLY SHOWING MINOR RESPONSES AS OF YET. COLD FRONT SHOWS UP WELL ON RADAR IMAGERY. FRONT APPEARS TO BE SURGING EWD ACROSS WRN IL AT ABOUT 40 MPH. THIS WOULD BRING THE FRONT THROUGH RFD AND CHI AROUND 1800 AND THROUGH ERN PORTION OF FA LATER THIS EVE. FRONT HAS BEEN A GOOD DELINEATOR FOR THE BACK EDGE OF HEAVIER RAIN. THIS BOUNDARY MAY SLOW UP AS IT HEADS INTO IN THIS EVE AS SECOND S/W OVER ERN TX EJECTS RAPIDLY NNEWD TONIGHT. VORT CENTRE IS FCST TO BE NR BWG BY 12Z SUN. THIS TRACK SHOULD KEEP NRN IL/EXTREME NWRN IN JUST TO W OF ONGOING BAND OF HEAVY RAIN. AS IT IS...WILL KEEP NWRN IN COUNTIES SEPARATED OUT IN ZONES TO KEEP MENTION OF HEAVY RAIN IN FORECAST INTO TONIGHT. ELSEWHERE...WILL TAPER RAIN OFF TO LGT RAIN OR DRZL THIS EVE AND THEN HAVE JUST CLOUDY SKIES GOING OVERNIGHT. ON SUN...RAPID H5 HGT FALLS SUGGESTED BY GUID IN REPONSE TO STG MID LEVEL COLD ADVCTN. THIS STEEPENS FCST LAPSE RATES SO THAT INSTABILITY SHOWERS MAY OCCUR DURNIG THE AFTN BOTH SUN AND MON. ON MON...SHOWERS MAY BE A LITTLE MORE PERSISTENT AS SIG VORT MAX IS PROGGED TO DROP SEWD INTO WRN GRTLKS RGN. THIS WILL REPRESENT A REINFORCEMENT OF THE COLD AIR AND MAY ALLOW SHOWERS TO CONTINUE INTO MON NGT AS TROF SWING THROUGH. H85 TEMPS DROP TO -6 BY THIS TIME...BUT WILL HOLD OFF ON MENTION OF SHOWERS AND MENTION OF /S-WORD/ AT THIS TIME. .CHI...GALE WARNING LAKE MICHIGAN FOR SUNDAY. MERZLOCK
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.